Strategy-proof voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences
AbstractWe consider voting rules on a multidimensional policy space for a continuum of voters with elliptic preferences. Assuming continuity, y-strategy-proofness - meaning that coalitions of size smaller or equal to a small number y cannot manipulate - and unanimity, we show that such rules are decomposable into one-dimensional rules. Requiring, additionally, anonymity leads to an impossibility result. The paper can be seen as an extension of the model of Border and Jordan (1983) to a continuum of voters. Contrary, however, to their finite case where single voters are atoms, in our model with nonatomic voters even a small amount of strategy-proofness leads to an impossibility.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Maastricht : METEOR, Maastricht Research School of Economics of Technology and Organization in its series Research Memoranda with number 064.
Date of creation: 2010
Date of revision:
Contact details of provider:
Web page: http://www.maastrichtuniversity.nl/web/UMPublications.htm
This paper has been announced in the following NEP Reports:
- NEP-ALL-2010-12-23 (All new papers)
- NEP-CDM-2010-12-23 (Collective Decision-Making)
- NEP-POL-2010-12-23 (Positive Political Economics)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Salvador Barberà & Dolors Berga & Bernardo Moreno, 2012.
"Group strategy-proof social choice functions with binary ranges and arbitrary domains: characterization results,"
International Journal of Game Theory,
Springer, vol. 41(4), pages 791-808, November.
- Salvador Barberà & Dolors Berga & Bernardo Moreno, 2010. "Group Strategy-Proof Social Choice Functions with Binary Ranges and Arbitrary Domains: Characterization Results," Working Papers 448, Barcelona Graduate School of Economics.
- Salvador Barberà & Dolors Berga & Bernardo Moreno, 2010. "Group strategy-proof social choice functions with binary ranges and arbitrary domains: characterization results," UFAE and IAE Working Papers 853.10, Unitat de Fonaments de l'Anàlisi Econòmica (UAB) and Institut d'Anàlisi Econòmica (CSIC).
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Charles Bollen).
If references are entirely missing, you can add them using this form.